U.S. doctors online nowAsk doctors free
Winter Park, FL
A 27-year-old female asked:

Will i get my period even if i am taking progesterone shots after iui?

2 doctor answers3 doctors weighed in
Dr. Chevies Newman
Obstetrics and Gynecology 22 years experience
Well: It depends on the dose; bleeding can occur, not as a result of ovulation but because of the hormone shots. In other words, bleeding is not always a result of ovulation. It would depend on the dose of Progesterone but likely low and not enough to inhibit ovulation. The essential hormone in contraception is progesterone, so is plan b, so dose is likely low.
Dr. Deborah Smith
Fertility Medicine 35 years experience
Probably not: For natural cycles, when your Progesterone levels decline your period will begin, so if you are taking Progesterone shots you most likely will not bleed until you stop the medication. It's best to check a pregnancy test 14-16 days after IUI then ask your doctor when to stop the Progesterone shots if the pregnancy test is negative.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 15, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.